Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS Caribou, ME

July 5, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 5, 2025, 1:42 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 5, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 1:42 AM EDT (05:42 UTC)
In effect from
Jul 5, 2025, 8:00 AM EDT
Expired
Jul 5, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 5.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WHUS41 KCAR 050542
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
142 AM EDT Sat Jul 5 2025

MEZ029-030-060000-
/O.NEW.KCAR.BH.S.0007.250705T1200Z-250706T0000Z/
Coastal Hancock-Coastal Washington-
142 AM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT....The mild temperatures this afternoon in the mid 70s to
  around 80 degrees may cause people to underestimate the dangers
  of the cold water temperatures which are currently in low to 
  mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
081 
WHUS41 KCAR 060001
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
801 PM EDT Sat Jul 5 2025

MEZ029-030-060115-
/O.EXP.KCAR.BH.S.0007.000000T0000Z-250706T0000Z/
Coastal Hancock-Coastal Washington-
801 PM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 10:26 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 4, 10:26 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1026 PM EDT Fri Jul 4 2025

.SYNOPSIS...
Upper level low pressure will exit across the Maritimes
tonight. High pressure will build south of the area Saturday. A
cold front will approach on Sunday, stall over the area Monday,
then move south Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Upper level low pressure will exit across the Maritimes
tonight, while surface ridging builds across the region.
Showers will end this evening with the exiting upper low and
the loss of diurnal heating. Clouds will then decrease
overnight. High pressure centered south of Maine will ridge
northward across the region Saturday with mostly/partly sunny
skies. A warm front will cross the region Saturday night with
partly/mostly cloudy skies. Could also have a chance of showers
across northern areas. Low temperatures tonight will range from
around 50 to the lower 50s north, to the mid to upper 50s
Downeast. High temperatures Saturday will range from the upper
70s to around 80 north, to around 80 to the lower 80s Downeast.
Low temperatures Saturday night will range from around 60 to the
lower 60s across the forecast area.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A slow-moving cold front will be moving from NW to SE through
the area Sunday through Monday. On Sunday, the front will likely
be over or just north of the St John Valley, while on Monday it
moves south to somewhere roughly over central portions of the
forecast area. The front will be the focus of showers and
storms, and possibly locally heavy rain. There is still a fair
amount of uncertainty as to the exact frontal position through
the period, so PoPs aren't terribly high in any one area, with
generally chance to likely PoPs. Some storms could be on the
stronger side toward Monday, but this is highly conditional.
Temperatures will be very warm/hot areawide on Sunday, then
cooler in the north on Monday but still very warm Downeast.
Dewpoints will be high, making it feel quite uncomfortable, and
looking for a few spots from Bangor to Dover-Foxcroft to
Lincoln teasing heat advisory criteria with heat indices topping
out near or a touch above 90 Sunday and possibly Monday as well
(advisory criteria is 95).

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Monday night into Tuesday, the above-mentioned cold front
continues to slowly sag south, but again, there's considerable
uncertainty as to its timing. Could still see some showers and
storms Downeast Tuesday, or the activity could be offshore if
the front moves through more quickly. Airmass behind the front
is a bit less muggy and warm, but nothing too dramatic, with
temperatures still near or a bit warmer than average through
Friday. Models are in poor agreement Wednesday through Friday on
the timing of systems. Kept forecast pretty generic with 20-40
PoPs.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR tonight through Saturday night. However,
occasional MVFR possible across northern areas later Saturday
night with any showers. West/northwest winds 5 to 10 knots
tonight, then 10 to 15 knots Saturday. Southwest winds 5 to 10
knots Saturday night.

SHORT TERM:
Sunday...Mainly VFR, though can't rule out some MVFR in the
north with possible showers/storms. SW wind around 10 kts.

Sunday Night...Mainly VFR, except IFR/MVFR possible near the
coast for places such as Bar Harbor and Eastport. Variable wind
less than 10 kts.

Monday through Monday Night...MVFR/VFR with chance of showers
and storms. Local IFR near the coast. Variable wind 10 kts or
less, except gustier around storms.

Tuesday through Wednesday...Mainly VFR with NW wind up to 10
kts.

&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels tonight
through Saturday night.

SHORT TERM: A period of small craft seas is likely Sunday night
into Monday morning, with SW winds also possibly reaching small
craft levels. Seas could remain close to small craft levels
through Monday night. Otherwise, conditions less than small
craft. Fog likely over the waters Sunday night to early Tuesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...LaFlash/Norcross
Short Term...Foisy
Long Term...Foisy
Aviation...LaFlash/Norcross/Foisy
Marine...LaFlash/Norcross/Foisy
Hazardous weather outlook, Jul 4, 11:07 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1107 PM EDT Fri Jul 4 2025

MEZ011-015-016-031-060315-
Central Penobscot-Southern Penobscot-Interior Hancock-
Southern Piscataquis-
1107 PM EDT Fri Jul 4 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The heat index could reach the lower 90s Sunday and Monday, which is
approaching heat advisory criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>006-010-017-029-030-032-060315-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Washington-Coastal Hancock-
Coastal Washington-Northern Washington-
1107 PM EDT Fri Jul 4 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine and North Woods Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-060315-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1107 PM EDT Fri Jul 4 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:12 PM EDTSmall Craft AdvisoryCAR36 hr

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.